Hail, Jefferson
- When
- July 12, 6:03 PM CST to 6:11 PM CST
- Where
- Jefferson County, Bevil Oaks
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 30.150, -94.270
Nickel sized hail was reported in Bevel Oaks. The small hail lasted for about 8 minutes.
An isolated strong thunderstorm affects the Bevel Oaks area in Jefferson County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
An isolated strong thunderstorm affects the Bevel Oaks area in Jefferson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 12, 5:40 PM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 640 PM CDT FRI JUL 12 2013 .AVIATION...A BAND OF THUNDERSTORMS WILL BE MOVING THROUGH THE BPT TERMINAL AREA OVER THE NEXT COUPLE OF HOURS WITH TEMPO IFR IN TSTMS. OTHERWISE VFR AS THE FRONTAL BOUNDARY CONTINUES TO PUSH SOUTH OF THE TERMINALS. SWEENEY && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 93 74 92 75 / 20 10 20 20 20 KBPT 74 93 74 92 76 / 20 10 20 20 20 KAEX 68 93 70 92 72 / 10 10 10 20 20 KLFT 71 92 72 92 74 / 10 10 10 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT FRI JUL 12 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 131030- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 530 AM CDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF HIGHWAYS 12 AND 190 WHILE FURTHER SOUTH SHOWERS AND THUNDERSTORMS WILL BE MORE SCATTERED AS A WEAK COLD FRONT MOVES INTO THE AREA TODAY. ORGANIZED SEVERE STORMS ARE NOT EXPECTED BUT A FEW STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS WILL END THIS EVENING AS DRIER AIR MOVES INTO THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A DAILY CHANCE FOR SHOWERS OR THUNDERSTORMS THROUGH MUCH OF THE PERIOD. WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH SOME STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-131030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 530 AM CDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO WATER LIGHTNING WITH BRIEFLY HIGHER WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED TO SCATTERED MAINLY LATE NIGHT AND EARLY MORNING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED...ALTHOUGH A FEW STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND LOCALLY HIGHER WINDS AND SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 PM CDT FRI JUL 12 2013
LAZ054-055-130000-
LOWER ST. MARTIN LA-ST. MARY LA-
602 PM CDT FRI JUL 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES
UNTIL 700 PM CDT...
AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF PATTERSON MEMORIAL
AIRPORT...OR 5 MILES WEST OF BELLE RIVER...MOVING SOUTH AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
PATTERSON MEMORIAL AIRPORT BY 625 PM...
PATTERSON AND BAYOU VISTA BY 630 PM...
ELLERSLIE BY 640 PM...
BURNS POINT BY 650 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.
LAT...LON 2954 9127 2950 9126 2947 9129 2948 9135
2951 9136 2951 9143 2954 9144 2951 9156
2954 9154 2958 9155 2994 9138 2993 9130
2952 9121
25The Lake Charles radar (KLCH), 101 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
1 hail. Local standard time, as filed.
Nickel sized hail was reported in Bevel Oaks. The small hail lasted for about 8 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460523.